A Circular Crack Under Asymmetric Loads and Some Related Integral Equations

[+] Author and Article Information
S. Krenk

Risö National Laboratory, DK-4000 Roskilde, Denmark

J. Appl. Mech 46(4), 821-826 (Dec 01, 1979) (6 pages) doi:10.1115/1.3424661 History: Received September 01, 1978; Revised March 01, 1979; Online July 12, 2010


A method of solution in terms of polynomials is developed for some integral equations that arise in connection with boundary-value problems for the circular disk. The key result is a Neumann series expansion of the kernel in terms of Gegenbauer polynomials. The method is developed in connection with the problem of a circular crack under general asymmetric loads and leads to explicit relations between the applied surface stresses and the crack opening. The method completely avoids the use of Abel integrals often associated with dual integral equations and is easily adapted to numerical calculations.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In